MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-240U-25
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the snare was stuck and twisted on a polyp, while using the endotherapy.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Additionally, to provide a correction to the initial with information inadvertently left out (b1, b2, e2, e3, g2,h1, h6) and to provide an update with information received (b5).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since the snare loop was removed with the biopsy forceps, it is inferred that the snare loop was burned into the target tissue and could not be removed.However, information regarding occurrence situation was not provided from the customer.Furthermore, the subject device was not returned, and the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "before use, prepare and inspect the instrument and a-cord as instructed below.Inspect other equipment used with the instrument and a-cord as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument or a-cord; contact olympus.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, punctures, hemorrhages, mucous membrane damage or thermal injury and may result in more severe equipment damage." "during the procedure, if you determine that the instrument is not operating properly - due to breakage, disconnection of the operating pipe and operating wire, or burns to tissue from the snare loop - immediately stop using it, and carefully remove it to avoid patient injury.Using an instrument that is damaged and/or not operating properly could cause patient injury, such as hemorrhages, punctures or mucous membrane damage.In addition, the snare loop may burn and become stuck in the tissue, unable to be removed." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the customer was instructed to cut the insertion portion of the snare where it extends from the endoscope¿s instrument channel port.Then, remove the snare tube and move the snare wire back and forth to open the snare loop and remove it from the tissue.The customer was unable to remove this way.Instructed to remove scope, go back in with biopsy forceps and try to get snare off the polyp.It sounded like the customer was able to remove the snare from the polyp.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19155944
Report Number9614641-2024-00954
Device Sequence Number15419204
Product Code FDI
UDI-Device Identifier04953170298462
UDI-Public04953170298462
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-240U-25
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-HQ190L
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown